Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 18, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 13, 2009, 5:05 PM CDT for Buffalo County, Wisconsin; Wabasha County, Minnesota. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2009, 5:05 PM CDT (22:05 UTC)
- Expired
- May 13, 2009, 5:45 PM CDT
- In force
- 40 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
Counties Wabasha County, MN, Buffalo County, WI
The radar
The La Crosse radar (KARX), 80 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 5:15 PM CDT | TSTM WND DMG | 2 E Buffalo, WI | FEW TREES DOWN JUST EAST OF BUFFALO CITY WITH A POWERLINE DOWN AS WELL. SOME BRANCHES ALSO DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 413 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 132205
SVRARX
MNC157-WIC011-132245-
/O.NEW.KARX.SV.W.0018.090513T2205Z-090513T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
505 PM CDT WED MAY 13 2009
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WABASHA COUNTY IN SOUTHEAST MINNESOTA...
BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 545 PM CDT
* AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KELLOGG...OR NEAR ALMA...MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALMA AND LOCK AND DAM 4 AROUND 510 PM...
TELL AND HEROLD AROUND 515 PM...
MODENA AND PRAAG AROUND 520 PM...
MONTANA AND GILMANTON AROUND 525 PM...
MONDOVI AROUND 530 PM...
LOOKOUT AND MONDOVI AIRFIELD AROUND 535 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
&&
LAT...LON 4417 9222 4459 9187 4460 9154 4423 9155
4419 9199 4419 9208 4418 9209
TIME...MOT...LOC 2205Z 248DEG 43KT 4431 9199
$$
BINAU4 follow-up statements
000
WWUS53 KARX 132218
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
518 PM CDT WED MAY 13 2009
MNC157-WIC011-132245-
/O.CON.KARX.SV.W.0018.000000T0000Z-090513T2245Z/
WABASHA MN-BUFFALO WI-
518 PM CDT WED MAY 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR BUFFALO AND EAST CENTRAL WABASHA COUNTIES...
SIGNIFICANT AMOUNTS OF PEA SIZED HAIL HAVE BEEN REPORTED WITH THIS
STORM...BUT THE POTENTIAL FOR MUCH LARGER HAIL EXISTS.
AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR TELL...OR NEAR ALMA...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MODENA AND CREAM AROUND 525 PM...
PRAAG AND WAUMANDEE AROUND 530 PM...
MONTANA AROUND 535 PM...
GILMANTON AND HIGHWAY 95 AND COUNTY C AROUND 540 PM...
MONDOVI AND LOOKOUT AROUND 545 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4459 9187 4460 9155 4423 9155 4419 9198
4419 9203 4421 9205 4432 9207
TIME...MOT...LOC 2217Z 251DEG 27KT 4435 9186
$$
BINAU000
WWUS53 KARX 132224
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
524 PM CDT WED MAY 13 2009
MNC157-132234-
/O.CAN.KARX.SV.W.0018.000000T0000Z-090513T2245Z/
WABASHA MN-
524 PM CDT WED MAY 13 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WABASHA COUNTY IS
CANCELLED...
LAT...LON 4460 9155 4423 9155 4423 9183 4425 9186
4428 9184 4429 9193 4431 9190 4436 9189
4444 9181 4458 9175
TIME...MOT...LOC 2224Z 246DEG 45KT 4443 9169
$$
WIC011-132245-
/O.CON.KARX.SV.W.0018.000000T0000Z-090513T2245Z/
BUFFALO WI-
524 PM CDT WED MAY 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR BUFFALO COUNTY...
AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR GILMANTON...OR 10 MILES SOUTH OF MONDOVI...MOVING NORTHEAST AT
40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AREAS EAST OF MONDOVI AND LOOKOUT AROUND 530 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
&&
LAT...LON 4460 9155 4423 9155 4423 9183 4425 9186
4428 9184 4429 9193 4431 9190 4436 9189
4444 9181 4458 9175
TIME...MOT...LOC 2224Z 246DEG 45KT 4443 9169
$$
BINAU000
WWUS53 KARX 132234
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
534 PM CDT WED MAY 13 2009
WIC011-132245-
/O.CON.KARX.SV.W.0018.000000T0000Z-090513T2245Z/
BUFFALO WI-
534 PM CDT WED MAY 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EASTERN BUFFALO COUNTY...
AT 533 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR LOOKOUT...OR 10 MILES SOUTHEAST OF
MONDOVI...MOVING NORTHEAST AT 45 MPH. THE THUNDERSTORM WILL EXIT
BUFFALO COUNTY BY 545 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
&&
LAT...LON 4424 9173 4435 9169 4447 9169 4459 9166
4460 9155 4423 9155
TIME...MOT...LOC 2234Z 246DEG 45KT 4447 9152
$$
BINAU000
WWUS53 KARX 132238
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
538 PM CDT WED MAY 13 2009
WIC011-132249-
/O.EXP.KARX.SV.W.0018.000000T0000Z-090513T2245Z/
BUFFALO WI-
538 PM CDT WED MAY 13 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUFFALO COUNTY EXPIRES
AT 545 PM CDT...
THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.
LAT...LON 4424 9173 4435 9169 4447 9169 4459 9166
4460 9155 4423 9155
TIME...MOT...LOC 2239Z 246DEG 45KT 4448 9143
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:19 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 13, 2:19 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 219 PM CDT WED MAY 13 2009 .SHORT TERM...THROUGH SATURDAY NIGHT CONCERNS IN THE NEAR TERM MAINLY CENTERED ON MOVING THE COLD FRONT THROUGH THE REMAINDER OF THE AREA EARLY THIS EVENING AND THEN COOL TEMPERATURES INTO THE WEEKEND. VERY SIMILAR COLD FRONTAL PASSAGE/WEATHER SYSTEM IN STORE FOR FRIDAY AS THE ONE MOVING THROUGH CURRENTLY. CURRENTLY...GOES VISIBLE SATELLITE AND RADAR LOOPS FROM KARX/KDMX/KMPX AS WELL AS METAR OBSERVATIONS SHOWING COLD FRONT IN WESTERN SIDE OF FORECAST AREA MAKING VERY SLOW EWRD PROGRESS AS SHORTWAVE ENERGY DIGS INTO SD. THIS LATTER FEATURE WILL LIKELY SEND FRONT SURGING EAST/SOUTH THROUGH THE EVENING. PROFILER AND VWP DATA AS WELL AS RUC ANALYSIS EARLY THIS AFTERNOON CONFIRM THE STRONGEST DEEP LAYER /SUPERCELLULAR/ SHEAR LIES POST-FRONTAL...BUT PLENTY /ABOVE 40KTS/ SPILLS OVER AHEAD OF THE FRONT TO SUPPORT STORM ORGANIZATION. LACKING ELEMENT OBVIOUSLY IS INSTABILITY...AS AMPLE CLOUD DECKS CONTINUE TO MIGRATE FROM SW-NE THROUGH THE MEAN FLOW ACROSS THE AREA. THIS HAS LIMITED OVERALL DESTABILIZATION TO THAT CHARACTERIZED OF SBCAPE OF LESS THAN 750 J/KG FOR THE MOST PART... WHICH SHOULD KEEP SEVERE THREAT MORE ISOLATED AS THE FRONT SHIFTS EAST. WILL CONTINUE TO MONITOR CLOSELY THE MESOSCALE SITUATION FOR THE LOCAL AREA...BUT UNLESS POCKETS OF HEATING DEVELOP MORE THAN CURRENTLY ADVERTISED...MAY HAVE JUST A FEW HAIL/WIND THREAT STORMS TO CONTEND WITH. THIS SEEMS TO BE WELL SUPPORTED IN MANY OF THE HIGH-RES WRF MODELS /ARW FROM NSSL/AFWA/NCAR/ THAT ARE RUNNING IN SUPPORT OF VORTEX...BUT RUC13/RAPID REFRESH RUC HAVE CONTINUED TO BE MUCH MORE ROBUST WITH CONVECTION ALONG THE FRONT FOR THE MID TO LATE AFTERNOON. WILL CONTINUE TO MONITOR. THIS EVENING...SCATTERED TO BROKEN LINE OF SHOWERS/STORMS WILL CONTINUE TO WORK ALONG THE FRONT AS IT EXITS THE AREA BY 02Z OR SO. RATHER STRONG FORCING FOR ASCENT DRIVING THE FRONT SO WILL CONTINUE TO HIT CHANCES ON THE HIGHER SIDE FOR COVERAGE. SHOULD SEE WINDS KICK UP IN THE WAKE OF THE FRONT BUT SOUNDINGS INDICATE ENOUGH DECOUPLING IN THE BOUNDARY LAYER TO MITIGATE STRONGER MIXING AND HIGHER GUSTS. EXPOSED/OPEN AREAS THOUGH LIKELY TO GUST TOWARD 25KT OR SO FOR A TIME THIS EVENING WEST OF MS RIVER. PRETTY BENIGN DAY/NIGHT ON THURSDAY/THURS NIGHT AS FRONT CONTINUES TO SETTLE SOUTH. COLD ADVECTION PUSH MODERATES QUICKLY AS LOW LEVEL RIDGING QUICKLY PUSHES IN AND DECREASES WIND. PROBABLY COLD ENOUGH ALOFT /+3C AT 850MB AT 18Z/ FOR CUMULUS TO DEVELOP DESPITE A PRETTY DRY LOW LEVEL AIRMASS MOVING IN. STEEP LAPSE RATES TO OFFSET THIS... SO A NICE DAY WITH MIX OF CLOUDS/SUN LIKELY. RETURN FLOW /WARM ADVECTION AND ISENTROPIC ASCENT/ BEGINS IN EARNEST ALOFT LATER THURSDAY NIGHT INTO FRIDAY MORNING DOWNSTREAM OF NEXT SHORTWAVE TROUGH/DEVELOPING FRONTAL ZONE IN THE NORTHERN HIGH PLAINS. WILL NEED TO WATCH FOR POTENTIAL OF SOME VERY HIGH BASED SHOWERS OUT OF DEVELOPING ACCAS FIELD FROM SUNRISE FRIDAY MORNING INTO THE EARLY AFTERNOON HOURS ACROSS SOUTHERN/WESTERN PORTIONS OF THE FORECAST AREA...AS INITIAL MOISTENING AND DESTABILIZATION ALOFT OCCURS. MAINTAINED RAIN CHANCES FRIDAY MORNING OVER NERN IA INTO PARTS OF SERN MN TO SUPPORT THIS. SURFACE WARM FRONTAL ZONE LIKELY TO REMAIN FAR ENOUGH SOUTH BEFORE COLD FRONT ARRIVES TO PRECLUDE AN ORGANIZED SEVERE WEATHER THREAT ON FRIDAY AFTERNOON/EVENING BUT PROGRESSION HERE NEEDS TO BE WATCHED. FEELING IS SHOWERS/STORMS WILL CONTINUE TO SLOWLY INCREASE/ORGANIZE THROUGH FRIDAY/FRIDAY NIGHT BEFORE COLD FRONT SHIFTS THROUGH AND SHUTS OF RAIN FROM WEST TO EAST BY LATER FRIDAY NIGHT. RAIN CHANCES WERE INCREASED PER SREF TRENDS AND DETERMINISTIC RUNS /ECMWF AND GFS/ BUT PROBABLY NEED TO GO MUCH HIGHER IN COMING SHIFTS GIVEN RATHER GOOD KINEMATICS/THERMODYNAMICS WITH THE WAVE/FRONT. INSTABILITY AGAIN LOOKS MEAGER GIVEN MORE PRIMED WARM SECTOR LOOKS TO REMAIN SOUTH. GUSTY WINDS AGAIN AND COOLER TEMPERATURES ON TAP FRIDAY NIGHT/SATURDAY AS NEXT CANADIAN AIRMASS SHIFTS INTO THE AREA. DROPPED TEMPERATURES FOR SATURDAY GIVEN MIXING ASSUMED TO 800MB AND GOING GFS/NAM-WRF THERMAL PROFILES. STILL MAY BE A TOUCH OPTIMISTIC IF CUMULUS CLOUDS BECOME WIDESPREAD...WHICH ISN/T AS LIKELY GIVEN AN EVEN DRIER AIRMASS IN THE LOW LEVELS SPREADING IN WITH STRONG SUBSIDENCE FOR SATURDAY. .LONG TERM...SUNDAY THROUGH WEDNESDAY NOT A GREAT DEAL OF CONFIDENCE THIS PERIOD AS PATTERN CHANGES FROM WEST COAST RIDGE/ERN CONUS TROUGH SCENARIO EARLY IN THE PERIOD... BACK TOWARD NERN PACIFIC TROUGHING AND BUILDING CNTL-EAST CONUS FLAT RIDGING. DETERMINISTIC MODELS HAVE BEEN WAFFLING ON HOW THE NERN PACIFIC FLOW IN PARTICULAR DEVELOPS...WHICH LEADS TO DOWNSTREAM CONCERNS FOR HOW QUICKLY WE WARM COMING OUT OF THE ERN CONUS TROUGH IN THE EARLY TO MIDDLE PARTS OF NEXT WEEK. GIVEN UNCERTAINTIES... RELIED HEAVILY ON HPC ENSEMBLE BLENDS FOR TEMPERED WARMUP MONDAY INTO WEDNESDAY...THOUGH TRENDS IN DETERMINISTIC 13.12Z GFS NOW SEEMS TO BE AGREEING WITH 13.00Z ECMWF THAT WARMUP MAY NEED TO BE SPED UP/INCREASED WITH BETTER CNTL CONUS RIDGING. WILL MAINTAIN A DRY SUNDAY WITH NEED TO WATCH WEAK WAVE IN NWLY FLOW /13.00Z ECMWF STRONGEST HERE/ AND MAY BE NOTHING MORE THAN A FEW SPRINKLES OUT OF A MID LEVEL CLOUD CEILING. OTHERWISE...SEEMS TO BE INCREASING CONSENSUS OF A WEAK BOUNDARY OOZING INTO THE NRN CONUS THEN STALLING AS IT ENCOUNTERS THE BUILDING MID LEVEL HEIGHTS DOWNSTREAM FROM THE NERN PACIFIC TROUGHING. THIS MAY FOCUS A THUNDERSTORM THREAT TUE-WED DEPENDING ON WHERE FRONT SETS UP. OFFSHORE FLOW ACROSS THE DEEP SOUTH/GULF OF MEXICO PRECLUDES ANYTHING SIGNIFICANT AS MOISTURE LOOKS TO BE RATHER MEAGER FOR MID-LATE MAY. TEMPERATURES LIKELY TO START THE EXTENDED PERIOD BELOW NORMAL BUT WITH MODERATION BACK TOWARD NORMAL IN TIME. && .AVIATION...LATE THIS AFTERNOON THROUGH WEDNESDAY A COLD FRONT WILL MOVE EAST ACROSS THE SOUTHEAST MINNESOTA AND NORTHEAST IOWA BETWEEN 13.21Z AND 14.00Z...AND ACROSS WESTERN WISCONSIN BETWEEN 14.00Z AND 14.03Z. A NARROW RIBBON OF 500 TO 1000 J/KG MEAN LAYER CAPES DEVELOPS ALONG AND AHEAD OF THIS FRONT. THIS WILL LIKELY RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS. WITH THE 0-6 KM SHEAR IN THE 50 TO 60 KNOT RANGE... THERE IS A POSSIBILITY THAT A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS LOOK TO BE LARGE HAIL AND DAMAGING WINDS. WITHIN 3 HOURS AFTER THE COLD FRONTAL PASSAGE...STRONG SUBSIDENCE SHOULD HELP THE SKIES TO CLEAR OUT RAPIDLY. DURING THE OVERNIGHT...BOTH THE 13.12Z GFS AND NAM/WRF HINT THAT SOME 925 MB MOISTURE WILL SURGE SOUTHEAST ACROSS THE AREA BETWEEN 14.06Z AND 14.12Z...AND THEN THIS RAPIDLY MIXES OUT BETWEEN 14.12Z AND 14.18Z. LOOKING UPSTREAM...THERE IS SOME LOWER CLOUDS ACROSS NORTHERN NORTH DAKOTA. HOWEVER IT DOES NOT SEEM AS WIDESPREAD AS WHAT THE MODELS ARE SHOWING. AS A RESULT FOR THE TIME BEING...THIS LOW DECK WAS HONORED WITH JUST A SCATTERED MVFR DECK DURING THIS TIME FRAME. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...BINAU AVIATION..........BOYNE
Hazardous weather outlook, May 13, 1:57 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 157 PM CDT WED MAY 13 2009 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-141000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 157 PM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA NORTHEAST IOWA...SOUTHWEST AND CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED TO BROKEN LINE OF SHOWERS AND THUNDERSTORMS WILL CROSS THE AREA THIS AFTERNOON INTO EARLY THIS EVENING. AMPLE CLOUDS HAVE KEPT TEMPERATURES IN THE 60S...WHICH WILL HELP MITIGATE THE POTENTIAL FOR SEVERE THUNDERSTORMS. HOWEVER...A FEW STRONG TO SEVERE THUNDERSTORMS ARE STILL POSSIBLE WITH THE LINE OF STORMS MAINLY BETWEEN 3 PM AND 8 PM. THE MAIN THREATS FROM THE STRONGEST STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS...THOUGH A VERY LOW THREAT FOR AN ISOLATED TORNADO EXISTS MAINLY OVER SOUTHWEST WISCONSIN THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS ARE POSSIBLE FRIDAY...AT THIS TIME THE SEVERE WEATHER POTENTIAL LOOKS TO REMAIN SOUTH OF THE AREA...BUT LATER FORECASTS SHOULD BE MONITORED FOR THE POTENTIAL FOR SEVERE WEATHER. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE MONDAY NIGHT AND TUESDAY... BUT IT IS TO EARLY TO DETERMINE IF ANY OF THESE WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THUNDERSTORM DEVELOPMENT OR SPECIAL WEATHER STATEMENTS THROUGH EARLY THIS EVENING...AND BE READY IF A LOCALIZED DEPLOYMENT BECOMES NECESSARY. AT THIS TIME...WIDESPREAD SPOTTER DEPLOYMENT LOOKS UNLIKELY...BUT ANY REPORTABLE CONDITIONS SUCH AS HAIL OR GUSTY WINDS SHOULD BE PASSED ALONG THE NATIONAL WEATHER SERVICE. . .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RABERDING/BINAU
In the hours before
Special weather statement, May 13, 4:58 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 458 PM CDT WED MAY 13 2009 MNZ079-086>088-WIZ032-033-132300- BUFFALO-DODGE-OLMSTED-TREMPEALEAU-WABASHA-WINONA- 458 PM CDT WED MAY 13 2009 ...STRONG THUNDERSTORMS TO MOVE QUICKLY THROUGH THE AREA... AT 455 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MONDOVI TO ROCHESTER...MOVING NORTHEAST AT 60 MPH. SMALL HAIL UP TO THE SIZE OF PENNIES MAY ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE...MODENA...MONDOVI...OSSEO...PLAINVIEW...AND BUFFALO. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. BINAU
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2009Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.